MAUDE Adverse Event Report: MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY

MEDLINE RENEWAL MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER; ARTHROSCOPE ACCESSORY
Model Number 375-544-000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was not returned to medline renewal for evaluation, therefore we were unable to confirm that the device was reprocessed.Although the device was not returned we performed a review of the device history record, and we reconfirmed that all processes were conducted as required, and that the device met inspection requirements prior to packaging and release.The root cause of the tip detachment could not be determined at this time.Per the device's instructions for use (ifu), if a rotating shaver or bur touches another surgical instrument during activation, then device integrity and effectiveness may be compromised.In the event that contact occurs, the user should inspect the tip before proceeding.Additionally, the ifu warns users that increased pressure or side loading of the blade during will not improve the performance of the instrument and that it can dull the blade or cause other damage.Although no patient harm was reported, medical intervention was required by the surgeon to retrieve the detached tip; therefore medline renewal is filing this medwatch report.(b)(4).Device not returned for evaluation.
 
Event or Problem Description
Medline renewal received a report indicating that the tip of the reprocessed stryker formula aggressive plus cutter, model 375-544-000, broke off in the patient's shoulder during use.The tip was retrieved by the surgeon, and did not result in patient harm.Another device was readily available to complete the procedure; therefore no additional medical intervention was reported as a result of the incident.

Brand Name
MEDLINE RENEWAL REPROCESSED ARTHROSCOPIC SHAVER
Common Device Name
ARTHROSCOPE ACCESSORY
Manufacturer (Section D)
MEDLINE RENEWAL
2747 sw 6th st.
redmond OR 97756
MDR Report Key6088246
Report Number3032391-2016-00035
Device Sequence Number818305
Product Code HRX
UDI-Device Identifier10888277379855
UDI-Public10888277379855
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K012667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/28/2019
Device Model Number375-544-000
Device Lot Number287374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2016
Initial Report FDA Received Date11/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;